Alert archive / North Carolina / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 117, NWS Raleigh, NC

June 1, 20254 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2025, 3:28 PM EDT for 4 counties in North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2025, 3:28 PM EDT (19:28 UTC)
Expired
Jun 1, 2025, 4:00 PM EDT
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chatham County, NC, Lee County, NC, Moore County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 1, 2:45 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
245 PM EDT Sun Jun 1 2025

.SYNOPSIS...
A weak frontal zone will hold in place across northern North
Carolina through this evening, as an upper level disturbance tracks
southeast over the area. Cool high pressure will build into the
region late tonight through Monday night, before pushing east off
the Mid Atlantic coast Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 100 PM Sunday...

* Scattered showers and storms will track ESE through central NC
  this afternoon and evening, with a few strong to severe wind gusts
  possible.

Aloft, a mid-level s/w will track across the area as the parent
trough over the Eastern US sharpens this aft/eve and lingers over
the area through tonight. At the surface, the boundary draped across
the area today should lift nnewd across central NC through this eve.
Dewpoints should recover back into the mid/upper 50s in the wake of
the boundary. Forecast soundings continue to show SBCAPE in the 500-
1200 J/Kg range, with effective shear of 30-40 kts and low level
lapse rates of 7.5-8.0 C/Km. The s/w passage, coincident with a weak
sfc low/trough and the best shear and instability, should be strong
enough to kick off showers and isolated storms this aft eve.
Initially isolated to scattered, convection may become more
clustered as it spreads sewd across the srn Piedmont, Sandhills and
srn Coastal Plain. Timing still looks to be between 4 PM and
midnight or so. Otherwise, expect highs peaking in the mid 70s to
low 80s. In the wake of the convection and sfc trough, skies should
clear out and another surge of drier air is expected from the NW
overnight. Lows should range from low/mid 50s NW to low 60s SE.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 245 PM Sunday...

* Pleasant and dry weather to start the work week.

Northwesterly flow will dominate as the upper trough axis will shift
east on Monday, with one last shortwave clipping the northern
coastal plain during the first half of the day.  Forecast soundings
appear too dry and stable for additional showers, and also suggest
mixing of dewpoints lower than NBM into the low to mid 40s.

Highs mostly in the mid 70s to lower 80s, lows in the 50s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 245 PM Sunday...

* Continued warming temperatures, with upper 80s to low 90s Thu to
  Sat
* Storm chances return late in the week and upcoming weekend

Upper ridging will dominate most of the week with low-level
thicknesses climbing back to near normal around 1400m.   Highs will
creep back into the mid and upper 80s.  Heat indices will peak
Fri/Sat in the low/mid 90s as dewpoints get into the upper 60s.

Models hint at a weak area of low pressure developing beneath broad
upper level cyclonic flow over the western Carribean by midweek that
could creep north and around the upper ridge, possibly increasing
rain chances from the south by Thu/Fri. Confidence in such a feature
is low however.

A cold front will also approach from the Midwest late in the week as
the ridge is forecast to weaken, which will increase the chance of
showers and storms headed into the weekend given an increasingly
warm and humid airmass over the region. However, confidence in
timing still remains somewhat low given the dependency on the
weakening of the ridge and the aforementioned low pressure over
Florida midweek.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 150 PM Sunday...

Outside of brief sub-VFR conditions from any storms this
afternoon/evening, VFR conditions will prevail at all terminals
through the 24 hour TAF period.  A stalled boundary across the
Piedmont/Sandhills will initiate convection the next few hours and
persist through early tonight. Confidence in these storms impacting
any terminal is highest at KFAY/KRDU/KRWI. However, can't rule out
storms at KINT/KGSO either. Convection will generally diminish
through 03Z tonight and dry and VFR conditions are expected through
18Z Monday.

Looking beyond 18z Mon, VFR conditions and generally dry weather are
likely to prevail areawide through Thu, under high pressure. Showers
and storms may return next Friday into the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...KC
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...Luchetti/Hartfield
Hazardous weather outlook, Jun 1, 4:15 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
415 AM EDT Sun Jun 1 2025

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020900-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
415 AM EDT Sun Jun 1 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a marginal risk (level 1 out of 5) of severe storms today,
mainly between 3 PM and 10 PM. Damaging wind gusts over 60 mph will
be the greatest threat, with large hail as a secondary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 1, 1:55 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT Sun Jun 1 2025

NCZ074-075-084-011900-
Richmond NC-Montgomery NC-Moore NC-
155 PM EDT Sun Jun 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOORE...
SOUTHEASTERN MONTGOMERY AND NORTHEASTERN RICHMOND COUNTIES THROUGH
300 PM EDT...

At 155 PM EDT, Doppler radar was tracking a strong thunderstorm near
Biscoe, or 7 miles southeast of Troy, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Biscoe, Hoffman, Whispering
Pines, Pinebluff, Foxfire, Candor and Taylortown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3530 7984 3540 7973 3531 7933 3508 7944
      3499 7967
TIME...MOT...LOC 1755Z 302DEG 11KT 3532 7977

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Jun 1, 3:13 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
313 PM EDT Sun Jun 1 2025

NCZ039-040-075-076-012000-
Lee NC-Chatham NC-Randolph NC-Moore NC-
313 PM EDT Sun Jun 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOORE...
SOUTHEASTERN RANDOLPH...WEST CENTRAL LEE AND SOUTHWESTERN CHATHAM
COUNTIES THROUGH 400 PM EDT...

At 313 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Seagrove, or 11 miles southeast of North Carolina
Zoo, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sanford, Carthage, Seagrove, Whispering Pines, Robbins, Harpers
Crossroads, Highfalls, and Glendon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3563 7970 3552 7919 3522 7940 3543 7975
      3551 7977 3551 7979
TIME...MOT...LOC 1913Z 286DEG 20KT 3549 7965

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NTL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:55 PM EDTSpecial Weather StatementRAHMoore65 min
Jun 1, 3:13 PM EDTSpecial Weather StatementRAHMoore47 min
Jun 1, 3:38 PM EDTSpecial Weather StatementRAHMontgomery67 min
Jun 1, 4:27 PM EDTSpecial Weather StatementRAHLee63 min
Jun 1, 4:43 PM EDTSpecial Weather StatementRAHMoore62 min
Jun 1, 5:28 PM EDTSpecial Weather StatementRAHRichmond, Scotland62 min
Jun 1, 5:30 PM EDTSpecial Weather StatementRAHCumberland60 min
Jun 1, 5:39 PM EDTSpecial Weather StatementRAHHoke66 min
Jun 1, 6:18 PM EDTSpecial Weather StatementRAHAnson42 min
Jun 1, 6:34 PM EDTSpecial Weather StatementRAHSampson41 min
Jun 1, 6:44 PM EDTSevere Thunderstorm WarningRAHSampson46 min
Jun 1, 7:08 PM EDTSpecial Weather StatementRAHBladen52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.